High BG after evening meals

3 posts, 3 contributors

Search the DAFNE Online Forums

 
Rob0611 DAFNE Graduate
Sheffield Teaching Hospitals
1 post

For the past few days I've noticed that even after 4-5 hours after my evening meals my BG levels have been running quite high (above 10) and sometimes have risen overnight.

Normally I only take 3 units of levemir on a morning and have a ratio of roughly 0.75:1 for novorapid.

From what I can gather I may need to start taking levemir on an evening to bring the overnight rise under control, but I'm not quite sure how to address the post-evening meal rise.

I tried a 1:1 ratio for my evening meal tonight which partially worked - rather than being around 12, my BG was 10 - so I could raise this to 1.5:1 and see how that goes. Alternatively, I could take a unit of levemir with my meal also as it may be possible that the 3 units I take on a morning have started to wear off by evenings as I take only a small dose.

What do you think would be the best course to take?

Garry DAFNE Graduate
North Lincolnshire
328 posts

Welcome to the forum Rob0611 Smile
Try 1.5 and with knowledge and experience of several days of results 1,5 may suit you. As you are relatively insulin sensitive though, there is no reason that you can't use some in-between value for your ratio at this time of day..say 1.3. Experience will tell you.
Regards
Garry

xbethanyx DAFNE Graduate
Royal Infirmary of Edinburgh
1 post

Levemir is only around a 12 hour insulin so yes you will need more to cover at night.